Dear Doctor - Last year I had to take tiny shots in my belly. Each time I inserted the needle, about 3 days later blue/gray permanent discolorations (they look like deep bruises) popped up around each injection site - about as big as a penny - and they remained. I now have 6 of them, but only on the right side of my body. In addition, last month I had a surgical procedure done & the nurse put the I.V. in my right arm. No mark was left from where the needle was inserted, but oddly enought the BANDAID left a dark mark! When it was removed the area was pinkish like normal, but within 2 days the bright pink was replaced by a dark-brown pigment in the shape of the band-aid - and there it stayed. Lastly, about 10 yrs. ago I got hit with a racquetball in the thigh. What started out as a ball-sized red blotch eventually grew & spread down the entire length of my thigh, over my knee & down to my calf - changing to blue/gray as time passed (about 3 mos). One doctor has guessed that this is Morphea, another said no, I'm too old for that (40). I wonder if this looks like Morphea to you, or perhaps some other disorder. I'm looking for a cosmetic solution (perhaps laser or light therapy) to remove the discolorations and bring my skin back to its original hue, but I can't begin to search for help until I have some idea of what I'm dealing with. The discolorations, for sure, seem to be deep in the dermis - more gray/blue than brown. Any thoughts on what this disorder could be? All the discolorations happen on the RIGHT side of my body only. The left side reacts normally to trauma.
I'm afraid your description does not match any disease I know of. It does not sound like morphea. The best advice I can give you is to see a dermatologist, who can perform a skin biopsy which might shed light on the nature of the problem, discover what kind of pigment is deposited in the skin, and just maybe suggest a treatment. There are medications (like minocycline) that can cause bluish discolorations. Mention any such medications you take to the skin doctor when you go.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.